MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175262080
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.Lot #, manufacture date: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus stent was implanted after a tul procedure that took place in (b)(6) 2019.It was implanted for a duration of about two weeks.The exact implant date was not provided.According to the complainant, during scheduled removal in the fluoroscopy room, the physician attempted to remove the stent, but it was noticed that the coil of the stent was bent and was stuck at the u3 area position in the patients ureter.There was difficulty in removing the stent.The procedure was cancelled, the patient was discharged to go home, and the procedure was rescheduled for (b)(6) 2019 for removal of the stent.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus stent was implanted after a tul procedure that took place in february of 2019.It was implanted for a duration of about two weeks.The exact implant date was not provided.According to the complainant, during scheduled removal in the fluoroscopy room, the physician attempted to remove the stent, but it was noticed that the coil of the stent was bent and was stuck at the u3 area position in the patients ureter.There was difficulty in removing the stent.The procedure was cancelled, the patient was discharged to go home, and the procedure was rescheduled for on (b)(6) 2019 for removal of the stent.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report.
 
Additional Manufacturer Narrative
Date of event: date of event was approximated to on (b)(6) 2019 as no event date was reported.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Initial reporter address: (b)(6).Problem code 1528 captures the reportable event of stent difficult to remove during withdrawal.Problem code 2976 captures the reportable event of stent kinked during withdrawal.Investigation analysis: a percuflex plus stent was returned for analysis.A visual evaluation of the returned device was performed and found that the proximal section (bladder pigtail) was found to be buckled/accordion, moreover, the distal section (renal pigtail) was found to be kinked.A functional inspection was performed and when a mandrel 0.038 inches was inserted through the catheter, resistance was met during its advancing due to the section encountered as buckled/accordion.These defects could have contributed to the reported event of stent being difficult to remove, since, the diameter of the stent was compressed.Based on the product analysis, the issue occurred during withdrawal, and inside the patient.It is important to mention that there were no defects reported by the user during unpacking, preparation and during the introduction.The device has the working length buckled, however, this failure is known to be generated due to the force used when the stent was pushed up with pusher/positioner over the guidewire.The stent being kinked is an issue that could have been generated by the user during the manipulation and/or interaction with other devices therefore, "adverse event related to procedure", is selected as the most probable root cause for the complaint.A manufacturing batch record review was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots, and a dhr history review on the most probable lots did not identify any deviations within manufacturing/service processes that could have contributed to the event.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8404865
Report Number3005099803-2019-01172
Device Sequence Number10840955
Product Code FAD
UDI-Device Identifier08714729297406
UDI-Public08714729297406
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006175262080
Device Catalogue Number175-262-08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer04/28/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;